Terre Haute, IN
A 21-year-old female asked:
I have the mirena (levonorgestrel) for about 2 years now and i have a period every month my last period was 2 weeks ago and still having bad menstrual cramps is this normal i only feel 1 thread i have only felt one thread. ?
1 doctor answer • 5 doctors weighed in
Obstetrics and Gynecology 35 years experience
Mirena (levonorgestrel): Mirena (levonorgestrel) is a progesterone only contraceptive. As with all progesterone only contraceptives, abnormal bleeding is a major side effect. This could mean bleeding everyday or no bleeding at all or anything in between. The cramping associated with bleeding is not uncommon.
Created for people with ongoing healthcare needs but benefits everyone.
1.4k viewsReviewed >2 years ago
Last updated Apr 27, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.